I'm 42yrsold and was dx in 2013. Since being dx my symptoms have changed, and have been on several different types of medication, from pramipexole,nupro patch, and stalevo. My first symptoms were tremor in my left leg and was very slow movement. I now have cramp/curling in both feet, my head wobbles, stiffness in left side of body, poor balance.
I'm seeing my consultant next week, my PD nurse mentioned about apgo injection and deep brain stimulation. I'm not sure about them as not keen on trying new medications due to side effects and how long they are effective for.
I'm currently getting used to not being able to do what i once could, working out what makes best daytime tv and learning to switch of from my o.c.d with cleaning with 18yr old who doesn't think his bed needs changing or room needs polishing or hoovering and one yr old Springer who thinks Its fun to grab things she shouldn't have and chew them ie. tea towels, socks,phones and husband works long hours. If I feel down i turn on radio and sing even though some my say i can't.
Very sorry that you are having a bad time at the moment. Lots of people on this Forum will sympathise with the problems you are having as they can relate to what you are going through from their own experiences.
I have had PD for 26 years and have taken lots of medication over the years. You sound very young to have to take such strong meds but hope you can get into a better routine soon to keep things more "on a level".
I have found that the Parkinson Nurse Specialists are the people to talk to to get the correct advice.
Thank you for your reassuring message. I've been meaning to join this forum for a while and at last i got round to It. Think It would help chatting to others. Yes i find the PD nurses really helpful and always have time.
All the best
hello ollybex . im new to this forum too and find the people here very helpful .although i havnt had pd for long , dx may 2015 , but personaly ide speak to your specialist and give it a try , and hope it will turn out for the best ....turn the volume up and keep singing !! ha
Hi ollybex, diagnosed last November so only just finding my feet!! I have found the forum such a help and people giving advice when they can. You feel you're not fighting it alone.
All the best
Evening or should I say Morning Smudger.s. Thanks for reply.I'm going to see what they say next week.
When i was dx they said it was early on set. Is yours the same? I have volume up loud most of time especially when son at home in hope he might go up and possibly tidy his room..., and when the dog playing up for attention i give her cuddles and sing to her, she usually rubs her paws over her ears then give up and goes to her bed...ha ha
I'm so glad i joined i should have done It sooner. My attitude to life pre PD was to try not to dwell or stress about things u can't change. It has really helped post PD as some days can be really challenging. Although I have close family support i now feel i can talk to people who get it...
All the best
yes ... good evening ? ollybex..... i dont know if this makes any sense to you,but my specialist said i could of had pd up to 15yrs ago without realising . i was dx last may 2015 , and had symtomes about 18 months prior , im 48 now .i can imagine the dog in his basket with a very large set of earmuffs on ? HA...
Yes I can understand that...my dad has had PD symptoms that started in his 40's and that have built up over the years he has be seen by a neurologist once when in his 50's they never gave a diagnosis. He is now 65 this year his symptoms at present are tremor in right hand so bad he struggles to make a cup of tea, he has to hold cup or glass with both hands, and his balance is not good, and poor co-ordination, to confuse matters now he had a stroke about 6 years ago and since has had brain scans and had lumber puncture so think it would be more difficult to diagnose.
Now you mention ear muffs for the dog just realised why my son walks round with music on his phone and his earphones in. Ha ha.
Just read post on treatment about trials with diabetic drugs which is interesting as dad has been dx with diabetes 10 years ago and on meds about 7-8 years now maybe that's why his symptoms have not changed much over this period.
Afternoon ollybex....yes ? the reason i went to gp in the beginning was because i thought maybe id had a mini?stroke,with weakness down right side ,hand not responding etc,had scans then dx with pd..it was around 2yrs before i went to gp because i ignored it , hopeing it would just go away .dads obviously had or having i rough time, i feel for him , maybe its time to see consutant and review his meds etc,i hope things workout better...... Hes walking around with his earphones on because he listening to the same sounds because he likes it but dont want to look uncool ...? ...um maybe not.....HA
I had similar experience last year, got up one morning and within 15 mins i had no use In the left side of my body was unable to walk and left half of my face had cramped. They ? a stroke, had scans which they said were ok!!. Similar thing happened again 2 days after. I had started new drug Stalveo 4 weeks before which PD consultant stopped. Since then I still get mild episodes of weakness and cramp in my face, so think its just another symptom to deal with joys!!. Think my dad will just leave it (too stubborn).
My son said the other day it would help if knew the words your trying to sing. Cheeky.!!
morning ollybex ..yes the same ,had a couple of scans and the dat scan came back positive . feeling a bit rough at the moment ,went to wedding party etc the weekend,missed taking half of meds , feeling sort of the same as the side affects as i did when first took them .does anyone think taking meds on and off for 3 days would do that ? ....olleybex let your son know youll have to keep practicing untill you get the words right! HA
I forgot one dose of my morning meds, one hour later my left side had cramped and I couldn't co-ordinate to even take my next dose. Scary my son had to help me. Even though i continued my meds as usual, it took a few days to right it self.
I have also been dx with spondylolisthesis in lower back which have suffered with pre PD dx. If it wasn't for my physio department 1) it was them who were convinced something neuro going on and insisted a third referral to neuro centre which was when i had DAT scan and dx. 2) just come back from pain clinic were physio consultant going to now telephone my PD consultant so they both can plan the way forward and he will set up some hydrotherapy sessions with them, also just had 6 hydrocortisone injections in back and butt.
Told my son, he is now printing word sheets .HA
good morning ollybex...spodylolisthesis ?,ill have to look that up.. its a good ideal your consutant and physio putting their heads together,try to keep the ball rolling because i know their busy people but ive found with differant departments sometimes the left hand dont know what the right hands doing , so the speak.im feeling a bit better today so must keep to my regime. specialist said hes reduceing the ropinirole and eventually it will be replaced with madapar , i havnt heard from him so ill give them a call...wondering how long itll take?? .... keep singing out loud.....perhaps the nipper can join in !?..HA
Good afternoon smudger.
Just got back from PD consultant appointment today, she's introducing ropinirole 1mg at night to try to control cramps and also APO-go pen. She explained that people with young on set tend to have more physical symptoms and wear off there drugs quicker then people who are In 60's +. I'm currently taking sinemet and azilect. Why they reducing your ropinirole? Did you have any side effects from ropinirole?
Glad you feel better. Yer know what you mean about them taking their time even though I've been told about new drugs today it will about 4 weeks + if i don't chase it up.
Read up singing is good therapy to improve your mood, so on that note i've order myself a karaoke machine..HA.
evening ollybex ,i saw the pd consultant and he changed meds i think because i mention about weight gain .. was 15 now around about 16 stone which isnt too bad ,didnt feel to good taking ropinirole , but now alongside madapar seem to be feeling ok,but he did say eventually ide just be just taking madapar, must call him ?.............if you get on that karaoke machine i,ll probably hear you all the way from bristol ..... that poor dog !!!..HA
Hi Ollybex, I'm new to this forum, and don't do any of the social media stuff as I don't really want to know what people had for breakfast etc. I have had Pd since being diagnosed in May 2010 and have been down the trying many different meds. Don't ever want to try patches again as I turned into jealous person and thought everyone was talking about me- weird.
I used to be a firefighter and am struggling with the tiredness and sudden oncoming of symptoms if I do too much. Not quite sure what to say next, for breakfast i had zzzzzzzzzz.
Just dipping in to say hello. I was diagnosed at 43, six years later I'm still swimming...slower... but swimming.
Only joined recently myself, and finding out there's loads of us!
your symptoms seem to mirror mine that is quite usual i am on the apo go injections and i understand why you are dubious but that med is the only thing that is stopping the distonia taking over my whole body.
it is a quick acting drug but short lasting i take 2mg per injection some days at the most on a really bad day i need 7 or 8 injections per day other days i don't need any. i could not mannage without it now i was dx june 2013.
regards BB x